Alert archive / New York / Frost Advisories in 2018
Frost Advisory 2, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 11, 2018, 3:28 PM EDT for Warren County, Washington County, New York; Bennington County, Windham County, Vermont. It took effect at May 12, 2018, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:28 PM EDT (19:28 UTC)
- In effect from
- May 12, 2018, 2:00 AM EDT
- Expired
- May 12, 2018, 5:44 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
Counties Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS71 KALY 111928 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 328 PM EDT Fri May 11 2018 NYZ043-083-VTZ013>015-121100- /O.NEW.KALY.FR.Y.0002.180512T0600Z-180512T1100Z/ Northern Washington-Southeast Warren-Bennington-Western Windham- Eastern Windham- Including the cities of Huletts Landing, Whitehall, Granville, Glens Falls, West Glens Falls, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 328 PM EDT Fri May 11 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 2 AM to 7 AM EDT Saturday. * Location...Northern Washington and southeast Warren Counties in eastern New York, and southern Vermont. * Temperatures...33 to 36 degrees. * Timing...2 am to 7 am Saturday. * Impacts...Sensitive outdoor plans may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
903 WWUS71 KALY 120944 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 544 AM EDT Sat May 12 2018 NYZ043-083-VTZ013>015-121045- /O.CAN.KALY.FR.Y.0002.000000T0000Z-180512T1100Z/ Northern Washington-Southeast Warren-Bennington-Western Windham- Eastern Windham- Including the cities of Huletts Landing, Whitehall, Granville, Glens Falls, West Glens Falls, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 544 AM EDT Sat May 12 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Albany has cancelled the Frost Advisory. Clouds along with sunrise will allow temperatures to warm quickly this morning above frost advisory thresholds across southern Vermont. Therefore, the frost advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 11, 1:54 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 11, 1:54 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Albany NY 154 PM EDT Fri May 11 2018 .SYNOPSIS... High pressure will briefly build in this afternoon with fair weather. As a warm front approaches tonight the threat of showers and a chance of thunderstorms increases across the region. Unseasonably cooler temperatures are expected Saturday under cloud skies and wet conditions. Mothers Day looks mainly dry and near seasonable temperatures, but clouds may linger for portions of the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 102 PM EDT...Made just some minor adjustments to the rest of the day into the evening. Raised max temps in some locations based on current observations and trends and decreased clouds cover as well. Dry, breezy and seasonable conditions will persist into this evening. Sfc high pressure will continue to ridge in from the northern Great Lakes Region and southern Ontario. The skies are sunny/mostly sunny due to the subsidence with the ridge. The 12Z KALY sounding shows strong low-level northwest flow with a PWAT down to 0.31". High clouds will increase from the south and west during the evening with upstream evolving convection. These clouds will be ahead of the approaching warm front from the OH Valley and Mid Atlantic States with thermal advection rainfall tonight (more below). Highs on today were projected based on the a blend of available NAM/GFS/ECMWF MOS guidance with upper 50s to mid 60s mainly in the lower elevations, and 50s to lower 60s over the hills and mtns. A few upper 60s may be possible over the mid- Hudson Valley and southern portions of Litchfield County, CT. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Friday night, impressive low level jet and moisture transport will commence across the Ohio Valley. Clouds will continue to thicken and lower across most of the region as the elevated nature of this rain shield and embedded convection approach. Fgen fields are rather impressive as well in the vicinity of H850 with strong lift within the layer. This will add confidence that wet conditions will overspread most of the region overnight with the best the potential along and south of I90. Latest CAMS do reveal variability with best QPF placement as the favorable NSSL version points toward just south of I90 with the heavier rainfall overnight and toward sunrise Saturday. Due to elevated nature of this convection no severe weather is NOT expected at this time. Across portions of the Dacks, we will need to watch for wet-bulb processes where a window of opportunity for a little white to mix in with the rain showers. The bulk of the heavier rainfall should quickly move east of the region in the morning with a break expected. While some drizzle under thick cloud cover is expected, another weak wave moves along the warm front on mid-day Saturday bringing continued threat for mainly showers as thunderstorm potential should translate southward as Showalter index climb well above 0C. Due to the cloud coverage and wet/soggy conditions, highs on Saturday generally in the 50s with some 40s for the higher terrain. For Saturday night, the wave(s) and frontal boundary are expected to drift far enough south to bring a diminishing trend to the showers from north to south. Showers may linger across the I84 corridor but low probabilities at this time. Lows 30s north to 40s south. As the growing season has expanded outside of the Hudson Valley, values may come close for frost conditions in spots as we will continue to monitor. && .LONG TERM /SUNDAY THROUGH FRIDAY/... A stationary front will be draped to the south of the region for Sunday night into Monday. This front should be far enough to the south to keep nearly the entire area dry, with just a slight chance for a few showers across the Catskills (mainly for Sunday night). Southern areas may have a bit more cloud cover being closer to the boundary, but most areas will be partly to mostly clear with seasonable temperatures. Lows on Sun night will be in the 40s, with highs on Monday in the mid 60s to mid 70s, with the warmest temps in northern valleys, where there will be more sunshine. Starting Tuesday, this stationary frontal boundary will start to fall apart and the low to mid level flow will be out of the south. Temps aloft will be warming up, with 850 hpa temps reaching around 14 C across southern areas by the middle of the week. Meanwhile, another frontal boundary will start to approach from the northwest, but it will be rather slow moving. Strong jet- dynamics will be in place just north of the region, with a 150 kt jet streak located over Quebec and into northern New England during the middle of the week. Pwat values look to be increasing through the week, with values over 1.50 inches for much of the area. As a result of the warm and increasingly humid air mass in place, along with favorable dynamics aloft and an approaching frontal boundary, there will be a threat for showers and thunderstorms each day Tuesday through Thursday, especially during the diurnally favored afternoon and early evening hours. With decent shear (0-6 km bulk shear around 30 to 40 kts each day) and instability in place (LI values as low as -3 to -8 each day), will need to watch for the potential for strong to severe storms each day, as well as locally heavy rainfall. It's still difficult to determine how widespread any severe threat would be just yet, but this will be more clear as we get closer in. Each day, highs should reach into the 70s, with lows mainly in the 50s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... High pressure will continue to ridge in this afternoon from the north and west. The sfc high will weaken and pass east of the region tonight, as a warm front lifts north from the lower Great Lakes Region and PA with periods of rain late night into tomorrow. VFR conditions will prevail prior to 06Z at KPOU/KALB/KPSF/KGFL with some high clouds increasing from the south and west shortly before and just after midnight. The clouds will thicken and lower first at KPOU with warm advection light rain moving in between 08Z-11Z/SAT. The light rain will expand north and east into KALB/KPSF between 08Z-12Z, and then finally into KGFL toward 15Z/SAT. The conditions will lower to low VFR or MVFR levels in terms of the cigs/vsbys in the rain. There cigs/vsbys may lower to low MVFR/IFR levels at KPOU late in the TAF cycle /12Z-18Z SAT/. The winds will be northwest to northeast at 8-13 kts this afternoon with some gusts to around 20 kts at KALB/KPSF. The winds will become light to calm between 00Z-04Z/SAT. The winds will be light from the east to southeast at around 5 kts late tomorrow morning. Outlook... Saturday Night: Low Operational Impact. NO SIG WX. Sunday to Monday Night: No Operational Impact. NO SIG WX. Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Likely SHRA...TSRA. && .FIRE WEATHER... Minimum RH values of 20-30 percent expected today... While several areas did receive rain Thursday, amounts varied leaving behind drier conditions. Winds be northwest with speeds between 10 and 15 mph with occasional higher gusts. Per coordination, special weather statements for potential fire weather conditions will be issued for portions of western New England. Clouds and the threat for wet conditions arrives tonight. RH values recover to greater than 70 percent tonight with light and variable winds for most of the night. && .HYDROLOGY... Rainfall during the next 7 days ranges from around a half an inch over the far northern part of the area to around 2 inches over the southern part of the area. Best chances for rain are tonight and Saturday and again next Tuesday night through Thursday. This rainfall is not expected to cause river flooding at this time. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM/Wasula NEAR TERM...BGM/JPV/Wasula SHORT TERM...SND/BGM LONG TERM...Frugis AVIATION...Wasula FIRE WEATHER...SND/BGM HYDROLOGY...SND/BGM
Hazardous weather outlook, May 11, 4:08 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 408 AM EDT Fri May 11 2018 MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-121100- Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 408 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for mainly along and north of Interstate 90. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ025-NYZ058>061-063>066-121100- Northern Litchfield-Southern Litchfield-Southern Berkshire- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- 408 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for locations south of Interstate 90. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms Saturday. While severe weather is not expected at this time, some locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2018Frost Advisories in Vermont, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.